New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

iMarzz
Regular Member


Date Joined Apr 2006
Total Posts : 103
   Posted 11/12/2009 4:29 PM (GMT -7)   
Hi All,
 
Just a quick question, I currently take prednisone 5mg/day, MTX 20mg/wk and remicade infusions 500mg/8wks.  I still have constant pain and my hands are swelling.
 
Does anyone have any experience with Arava?  Should I ask to add Arava to my current medications?
 
Thanks for any info.
 
Mary

golitho
Veteran Member


Date Joined Sep 2008
Total Posts : 1670
   Posted 11/13/2009 12:53 AM (GMT -7)   
Hi Mary, I tried arava and it was the best I've ever been, but it wiped out my white blood cells!!! If your current meds aren't working you'll have to rely on your rheumy's infinite wisdom... but it can't hurt to try it. Seems like a lot of meds though!
I also lost alot of hair on it! But it worked wonders for the pain.
Best of luck, when are you next seeing your rheumy? Let us know what you decide to do. Golitho

iMarzz
Regular Member


Date Joined Apr 2006
Total Posts : 103
   Posted 11/29/2009 10:41 AM (GMT -7)   
thank youl

CaMama
Veteran Member


Date Joined Mar 2005
Total Posts : 1884
   Posted 12/5/2009 7:57 PM (GMT -7)   
Hey there, i added Arava as a supplement to Plaquenil. Arava is in the same drug family as Methotrexate.  It helped quite a bit, however, in my case I had a rare reaction - it affected my blood pressure. I have a naturally low blood pressure and it started creeping up after a year on the med....I kept asking the docs about it and they told me to 'keep an eye on it' every time...well, it continued to rise over 8 months time and still nobody thought it could be the drug, they kept saying it was my weight. Long story short, my BP rose enough to land me in the ER one night. I did research, stopped the Arava on my own and saw a small improvement within 4 days.  All the doctors were shocked, I think some still don't believe me. It also caused severe GI (reflux) issues.
 
Anyway, just be aware of your body while on it, and if things start happening for the worse, don't disount a medication may be causing it.
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 10:20 PM (GMT -7)
There are a total of 2,735,742 posts in 301,326 threads.
View Active Threads


Who's Online
This forum has 151430 registered members. Please welcome our newest member, joaniebun.
291 Guest(s), 5 Registered Member(s) are currently online.  Details
Scaredy Cat, mspt98, joavila92, Sarakt, puppylover


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer